Volume 13, Issue 2
Linear and Quadratic Finite Volume Methods on Triangular Meshes for Elliptic Equations with Singular Solutions

G.-H. Jin, H.-G. Li, Q.-H. Zhang & Q.-S. Zou

Int. J. Numer. Anal. Mod., 13 (2016), pp. 244-264.

Published online: 2016-03

Preview Purchase PDF 4 4275
Export citation
  • Abstract

This paper is devoted to the presentation and analysis of some linear and quadratic finite volume (FV) schemes for elliptic problems with singular solutions due to the non-smoothness of the domain. Our FV schemes are constructed over specially-designed graded triangular meshes. We provide sharp parameter selection criteria for the graded mesh, such that both the linear and quadratic FV schemes achieve the optimal convergence rate approximating singular solutions in $H^1$. In addition, we show that on the same mesh, a linear FV scheme obtains the optimal rate of convergence in $L^2$. Numerical tests are provided to verify the analysis.

  • Keywords

Finite volume method, singular solution, optimal convergence rate.

  • AMS Subject Headings

65N08, 65N15, 65N50, 35J15

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{IJNAM-13-244, author = {}, title = {Linear and Quadratic Finite Volume Methods on Triangular Meshes for Elliptic Equations with Singular Solutions}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2016}, volume = {13}, number = {2}, pages = {244--264}, abstract = {

This paper is devoted to the presentation and analysis of some linear and quadratic finite volume (FV) schemes for elliptic problems with singular solutions due to the non-smoothness of the domain. Our FV schemes are constructed over specially-designed graded triangular meshes. We provide sharp parameter selection criteria for the graded mesh, such that both the linear and quadratic FV schemes achieve the optimal convergence rate approximating singular solutions in $H^1$. In addition, we show that on the same mesh, a linear FV scheme obtains the optimal rate of convergence in $L^2$. Numerical tests are provided to verify the analysis.

}, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/437.html} }
TY - JOUR T1 - Linear and Quadratic Finite Volume Methods on Triangular Meshes for Elliptic Equations with Singular Solutions JO - International Journal of Numerical Analysis and Modeling VL - 2 SP - 244 EP - 264 PY - 2016 DA - 2016/03 SN - 13 DO - http://doi.org/ UR - https://global-sci.org/intro/article_detail/ijnam/437.html KW - Finite volume method, singular solution, optimal convergence rate. AB -

This paper is devoted to the presentation and analysis of some linear and quadratic finite volume (FV) schemes for elliptic problems with singular solutions due to the non-smoothness of the domain. Our FV schemes are constructed over specially-designed graded triangular meshes. We provide sharp parameter selection criteria for the graded mesh, such that both the linear and quadratic FV schemes achieve the optimal convergence rate approximating singular solutions in $H^1$. In addition, we show that on the same mesh, a linear FV scheme obtains the optimal rate of convergence in $L^2$. Numerical tests are provided to verify the analysis.

G.-H. Jin, H.-G. Li, Q.-H. Zhang & Q.-S. Zou. (1970). Linear and Quadratic Finite Volume Methods on Triangular Meshes for Elliptic Equations with Singular Solutions. International Journal of Numerical Analysis and Modeling. 13 (2). 244-264. doi:
Copy to clipboard
The citation has been copied to your clipboard